Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 193, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2012, 3:57 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2012, 3:57 PM EDT (19:57 UTC)
- Expired
- Jul 29, 2012, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:02 PM EDT | TSTM WND DMG | 8 Ne Ridgeville, SC | TREE DOWN ON A CAR AT THE LEBANON QUICK STOP. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS52 KCHS 291957
SVRCHS
SCC015-035-292100-
/O.NEW.KCHS.SV.W.0193.120729T1957Z-120729T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF EASTERN LAKE MARION TO RIDGEVILLE...MOVING EAST AT 20
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DORCHESTER...GIVHANS FERRY STATE PARK...RIDGEVILLE...JEDBURG...
SUMMERVILLE...EASTERN LAKE MARION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3314 7992 3311 7995 3301 8005 3301 8038
3327 8046 3326 8042 3327 8037 3328 8034
3327 8030 3330 8026 3345 8022 3346 8015
3348 8016 3350 8013 3350 7998
TIME...MOT...LOC 1957Z 273DEG 17KT 3336 8038 3308 8033
$$4 follow-up statements
547
WWUS52 KCHS 292014
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SUN JUL 29 2012
SCC035-292025-
/O.CAN.KCHS.SV.W.0193.000000T0000Z-120729T2100Z/
DORCHESTER SC-
414 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3314 7992 3301 8005 3301 8014 3315 8032
3318 8029 3320 8033 3325 8035 3327 8037
3328 8034 3327 8030 3330 8026 3345 8022
3346 8015 3348 8016 3350 8013 3350 7998
TIME...MOT...LOC 2015Z 273DEG 22KT 3331 8024 3304 8016
$$
SCC015-292100-
/O.CON.KCHS.SV.W.0193.000000T0000Z-120729T2100Z/
BERKELEY SC-
414 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN BERKELEY COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BLACK CREEK TO SANGAREE...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...CROWFIELD PLANTATION...
EADYTOWN...EASTERN LAKE MARION...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...SANGAREE AND
SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3314 7992 3301 8005 3301 8014 3315 8032
3318 8029 3320 8033 3325 8035 3327 8037
3328 8034 3327 8030 3330 8026 3345 8022
3346 8015 3348 8016 3350 8013 3350 7998
TIME...MOT...LOC 2015Z 273DEG 22KT 3331 8024 3304 8016
$$101
WWUS52 KCHS 292026
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SUN JUL 29 2012
SCC015-292100-
/O.CON.KCHS.SV.W.0193.000000T0000Z-120729T2100Z/
BERKELEY SC-
426 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN BERKELEY COUNTY...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MOOREFIELD TO DRIGGERSTOWN...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...CROWFIELD PLANTATION...
EADYTOWN...EASTERN LAKE MARION...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...SANGAREE AND
SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3314 7992 3301 8005 3302 8015 3327 8030
3330 8026 3345 8022 3346 8015 3348 8016
3350 8013 3350 7998
TIME...MOT...LOC 2027Z 273DEG 22KT 3331 8017 3304 8007
$$132
WWUS52 KCHS 292050
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SUN JUL 29 2012
SCC015-292100-
/O.CON.KCHS.SV.W.0193.000000T0000Z-120729T2100Z/
BERKELEY SC-
450 PM EDT SUN JUL 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL BERKELEY COUNTY...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BONNEAU BEACH TO TARRY TOWN...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE
CANAL STATE PARK...PINOPOLIS AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3305 8006 3349 8006 3350 7998 3314 7992
3301 8005
TIME...MOT...LOC 2051Z 273DEG 22KT 3334 7993 3305 7993
$$172
WWUS52 KCHS 292055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SUN JUL 29 2012
SCC015-292104-
/O.EXP.KCHS.SV.W.0193.000000T0000Z-120729T2100Z/
BERKELEY SC-
455 PM EDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY WILL
EXPIRE AT 500 PM EDT...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3305 8006 3349 8006 3350 7998 3314 7992
3301 8005
TIME...MOT...LOC 2054Z 273DEG 22KT 3334 7991 3305 7991
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:50 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 29, 3:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT SUN JUL 29 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH OF LOW PRESSURE LINGERS INLAND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... BUSY CONVECTIVE PATTERN EXPECTED TO CONTINUE THROUGH AT LEAST MID-EVENING AS MULTIPLE CONVECTIVE BOUNDARIES INTERACT WITH THE SEABREEZE AND A POTENT SHORTWAVE DROPS IN THIS EVENING. SEVERE TSTM WATCH CONTINUES UNTIL 9 PM FOR THE ENTIRE AREA. THE SEVERE THREAT SHOULD WANE BY MID TO LATE EVENING BUT SOME SHOWERS MAY PERSIST OVERNIGHT AS THE AFOREMENTIONED SHORTWAVE STALLS OUT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE STRONG UPPER LEVEL RIDGING DOMINATES THE MIDDLE OF THE COUNTRY. THIS SYNOPTIC PATTERN WILL CONTINUE TO FAVOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...MAINLY DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS EACH DAY. THE OVERALL COVERAGE APPEARS TO BE BEST ON MONDAY...BUT STILL AT LEAST SCATTERED ON TUESDAY AND WEDNESDAY. CONVECTION WILL LIKELY INITIATE EACH DAY ALONG THE SEA BREEZE ACROSS COASTAL COUNTIES WHILE ADDITIONAL DEVELOPMENT OCCURS FARTHER WEST CLOSER TO THE INLAND TROUGH. AS THE AFTERNOON PROGRESSES...EXPECT THE COVERAGE OF CONVECTION TO INCREASE AS CELL AND BOUNDARY INTERACTIONS OCCUR. MODERATE INSTABILITY AND A MOIST AIRMASS COULD SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS EACH DAY. EXPECT TEMPERATURES TO REFLECT SEASONAL NORMALS WITH HIGH TEMPERATURES MAXING OUT IN THE LOW TO MID 90S EACH AFTERNOON AND LOW TEMPERATURES GENERALLY IN THE LOWER TO MID 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE UPPER TROUGH WILL CONTINUE TO COMMAND ATTENTION ACROSS THE EASTERN UNITED STATES...AT LEAST THROUGH THE FIRST PORTION OF THE EXTENDED FORECAST PERIOD. MODELS SHOW SEVERAL SHORTWAVES WHICH WILL SWING IN THE VICINITY OF THE CWA. HOWEVER...DURING THE LATER PORTION OF THE PERIOD...MODELS SHOW THE TROUGH BEGINNING TO WEAKEN A BIT ALLOWING THE UPPER RIDGE ACROSS THE MIDDLE OF THE COUNTRY TO SLOWLY BUILD EASTWARD. THIS WILL CREATE A MORE ZONAL FLOW ALOFT THROUGH THE WEEKEND POSSIBLY LIMITING CONVECTION A BIT. STILL...EXPECT AT LEAST ISOLATED CONVECTION EACH AFTERNOON/EARLY EVENING AS THE SEA BREEZE PROPAGATES INLAND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF THUNDERSTORMS. TIMING IS DIFFICULT DUE TO MODEL INCONSISTENCY. SHOWERS HAVE ALREADY FORMED INLAND AHEAD OF AN EASTWARD MOVING SHORTWAVE AND THE SEABREEZE HAS BEGUN TO MOVE INLAND. DECIDED TO LEAN TOWARD AN EARLIER SPARK TIME THAN YESTERDAY DUE TO THE LACK OF EARLY MORNING CLOUD COVER. MODELS ARE HINTING AT LINGERING RAIN SHOWERS AFTER SUNSET ALONG THE COAST SO KEPT VCTS IN UNTIL 00Z. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .MARINE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD REACH UPWARDS OF 15-20 KT AT TIMES. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...JAQ LONG TERM...JHP AVIATION...BDC MARINE...JAQ
Hazardous weather outlook, Jul 29, 2:57 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 257 PM EDT SUN JUL 29 2012 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-301900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 257 PM EDT SUN JUL 29 2012 ...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-301900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 257 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 29, 2:33 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CUMMINGS 32.79N 80.99W
07/29/2012 HAMPTON SC 911 CALL CENTER
THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA. A TREE
WAS ALSO REPORTED DOWN NEAR THE INTERSECTION OF SAVANNAH
HIGHWAY AND HOPE WELL ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1200556
DPBSpecial weather statement, Jul 29, 3:01 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT SUN JUL 29 2012 SCZ044-045-050-052-291945- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 301 PM EDT SUN JUL 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 345 PM EDT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PIMLICO TO MIDDLETON PLACE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ARCHDALE...CAINHOY...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX... COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT BRIDGE...GOOSE CREEK...HANAHAN...HUGER...I-26/I-526 INTERCHANGE... LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SANGAREE AND WANDO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3311 7958 3283 7986 3287 8031 3316 8000 TIME...MOT...LOC 1901Z 275DEG 17KT 3309 7997 3292 8016
Special weather statement, Jul 29, 3:06 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN JUL 29 2012
GAZ101-116-118-119-SCZ047-048-051-291930-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
306 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR O'LEARY...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...BELLINGER HILL AREA...BLUFFTON...FOREST BEACH...
HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH AND SUN CITY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3236 8097 3215 8072 3214 8073 3200 8144
3220 8154
TIME...MOT...LOC 1906Z 263DEG 7KT 3225 8115Special weather statement, Jul 29, 3:17 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN JUL 29 2012
GAZ114>116-137-138-291945-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
317 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 345 PM EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...FORT STEWART...GLENNVILLE...GUM BRANCH...MENDES...MIDWAY AND
PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8199 3217 8160 3194 8143 3172 8190
3178 8196 3178 8198 3181 8202 3182 8205
3186 8211 3188 8212 3190 8215
TIME...MOT...LOC 1917Z 243DEG 18KT 3188 8191Local storm report, Jul 29, 3:30 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 3 WNW GRAYS 32.69N 81.06W
07/29/2012 JASPER SC LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF SC HWY 3 AND PINE LEVEL
CHURCH RD.
&&
EVENT NUMBER CHS1200557
JRLLocal storm report, Jul 29, 3:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG DORCHESTER 33.14N 80.39W
07/29/2012 DORCHESTER SC LAW ENFORCEMENT
TREE DOWN ON HWY 78.
&&
EVENT NUMBER CHS1200558
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:08 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 52 min |
| Jul 29, 2:38 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 67 min |
| Jul 29, 2:47 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 58 min |
| Jul 29, 3:01 PM EDT | Special Weather Statement | CHS | Charleston | 44 min |
| Jul 29, 3:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 54 min |
| Jul 29, 3:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 66 min |
| Jul 29, 3:29 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 61 min |
| Jul 29, 3:37 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 53 min |
| Jul 29, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 62 min |
| Jul 29, 4:06 PM EDT | Tornado Warning | CHS | Beaufort, Jasper | 19 min |
| Jul 29, 4:07 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 53 min |
| Jul 29, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 54 min |
| Jul 29, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 38 min |
| Jul 29, 4:36 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jul 29, 4:46 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jul 29, 5:08 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jul 29, 5:18 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jul 29, 5:42 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Jul 29, 6:09 PM EDT | Special Weather Statement | CHS | Allendale | 51 min |
| Jul 29, 7:08 PM EDT | Special Weather Statement | CHS | Allendale | 52 min |
| Jul 29, 7:54 PM EDT | Special Weather Statement | CHS | Colleton | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.